BASELINE HBSAG PREDICTS HBSAG LOSS AFTER 2 YEARS OF TREATMENT-FREE FOLLOW-UP IN CHRONIC HEPATITIS B PATIENTS TREATED WITH PEGINTERFERON ALFA-2A AND ADEFOVIR
L. Jansen1*, R.B. Takkenberg1, A. de Niet1, H.L. Zaaijer2,3, C.J. Weegink1, V. Terpstra4, M.G.W. Dijkgraaf5, R. Molenkamp6, P.L.M. Janssen1, M. Koot7, V. Rijckborst8, H.L.A. Janssen8, M.G.H.M. Beld1, H.W. Reesink1
1Gastroenterology and Hepatology, Academic Medical Center, University of Amsterdam, 2Microbiology, Academic Medical Center (AMC), 3Blood Borne Infections, Sanquin, Amsterdam, 4Pathology, Bronovo Hospital, The Hague, 5Clinical Research Unit, 6Microbiology, Academic Medical Center, University of Amsterdam, 7Virus Diagnostic Services, Sanquin, Amsterdam, 8Gastroenterology and Hepatology, Erasmus MC, University Hospital Rotterdam, Rotterdam, The Netherlands. *l.***@****
Introduction and aim: Considering the low efficacy and significant side effects of peg-IFN based therapy, there is a need to establish predictors of response to allow selection of patients likely to benefit from treatment. Therefore we determined response and predictors of response in chronic hepatitis B patients treated with peg-IFN and adefovir combination therapy.
Patients and methods: We treated 92 chronic hepatitis B patients (44 HBeAg-positive and 48 HBeAg-negative) with HBV-DNA >100,000 copies/mL (>17,182 IU/mL) with peg-IFN and adefovir for 48 weeks, and followed them up for 2 years. Markers for HBeAg loss, combined response (HBV-DNA levels ≤ 2,000 IU/mL and ALT normalization), and HBsAg loss were evaluated. Serum HBsAg quantitation was performed by the Abbott Architect. Predictors of response were examined by logistic regression analysis.
Results: After 2 years of treatment free follow up, rates of HBeAg loss and HBsAg loss in HBeAg-positive patients were 18/44 (41%) and 5/44 (11%), respectively. Four of them developed anti-HBs. In HBeAg-negative patients, rates of combined response and HBsAg loss were 12/48 (25%) and 8/48 (17%), respectively. All but one HBeAg-negative patient with HBsAg loss had developed anti-HBs at 2 years of follow up. In HBeAg-positive patients no baseline markers predicted HBeAg- or HBsAg loss. HBeAg-negative patients with HBsAg loss had significantly lower baseline HBsAg levels than those without HBsAg loss (mean HBsAg 2.35 versus 3.55 log IU/mL, p < 0.001). They also had lower HBV-DNA levels and were more often (peg-) interferon experienced. Baseline HBsAg was the only independent predictor of HBsAg loss (OR 0.02, p = 0.01).
Conclusions: With combination therapy of peg-IFN and adefovir for 48 weeks, a high rate of HBsAg loss was observed in both HBeAg-positive (11%) and HBeAg-negative (17%) patients two years after end of treatment. In HBeAg-negative patients, a low baseline HBsAg level was a strong predictor for HBsAg loss.
Mr. Louis Jansen, Academic Medical Center, University of Amsterdam , Amsterdam , The Netherlands
Assigned in sessions:
26.04.2013, 09:00-18:00, Poster Session, P02-07c, Category 07c: Viral Hepatitis B & D: Clinical (therapy, new compounds, resistance), Poster Area
Myself is HBeAg+ but my HBsAg is 456 IU/ml, is there any adverse implication of my status? Btw, my doctor has approved adding IFN to my ETV treatment, subject to the normal results of some blood tests which should come out this week.
even better, hbv has not escaped yet the main type of immune response against it, another super recomendation to add on intf and simvastatin.please let us know how fast you clear by etv+pegintf+simvastatin just to see if you get same results as otan clearing by 16weeks
Why nobody is doing these treatments on a mass scale? That is what we should be asking. Giving antiviral plus nuc for one year in some countries was the normal thing even 10 years ago. It is a fact that it helps people. Not everybody but most.. So why do more clinical trials on something that is already a known fact.
Ribavirin plus Peg also works well for us. Japanese proved it. The problem is that NOBODY is doing these treatments as standard...
So what I am saying is that immune system help was left and still is left out of the equation in treating us. And they know ALL of it how to kill HBV..
I will start the IFN add-on this Saturday and is there any advice to tackle with the side effects (I read that some experienced dehydration and so I will keep myself hydrated at all times)?
Btw, you mentioned simvastatin but I did not discuss this further add-on with my doctor. If I want to add this simvastatin, what is the dosage? I am 39 years old Chinese male of about 67kg weight. Many thanks.
You need a few bottles of water by your side for first 2 days after injection then it fades away. I take my injection early in the morning 6a.m. and usually sleep for another hour. I don't know if its related but every time I go for my trial visit to get tests/meds I get the injection later around 10a.m.That day the tiredness feeling is much worse.
I just had my week 20 injection and I could say I had zero sides - wasn't even that thirsty.
Remember to tell your family and close ones that it's gonna be heavier on your behavior - you will be annoyed by little things that are meaningless. Its going to get worse until week 16 when IFN accumulates in organism but you can get used to it easily and its ok.
Good luck and we are waiting for your first results!
hi Stef, i am 32years old guy from nigeria, i was tested positive for hbsag last year august. my HBVDNA result ds week show 91000copies/mol. my abdorminal liverr scan show normal result and also my liver laboratory test shows all normal in ALT and SLT.with the value of my DNA viral load my doctor is sugesting i need to do liver biospy test to determine the extent of the liver damage. but base on what i read online some people cases are worst than mine without liver damage. my hbeag is negative .kindly advice me on what to do. and kindly post your reply to my email adress. ; ***@****. i will be glad to hear from you soon.
thanks in anticipation.
Thanks for your kind advice and I am also planning to inject on every Saturday.
At first, the doctor has arranged a nurse to come to my home this Saturday to test me how to inject and so it is gonna be in the late morning for the first one. It is ok then the next Saturday I inject at 6 a.m. just like you?
Furthermore, my doctor also forewarned me about the possible depression behavior. Is it really serious?
having normal vit d levels may reduce sides from intf, let's see if you will experince any.
as to sim 20mg to 40mg are the dose but start with the low dose 20mg, otan used the 20mg for the first few weeks since it increased fatigue, otan did not experince any heavy sides just feeling a little tired
It is ok then the next Saturday I inject at 6 a.m. just like you?
i dont think timing is problematic, just inject the time you like, not important.as to depression i used imiquimod and not pegintf, i had the flu sides and used paracetamol to avoid them, had a lot of irritability and some depression, you may use herbal teas to help with both if you experience any
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.